Loading...
Health

‘We need to talk about this’: Parents warn of fentanyl danger from fake pills after Rocklin teen’s heartbreaking death – KCRA Sacramento

The piano in the Didier family home in Rocklin has gone silent. The teenager who used to wake his parents and siblings with the sounds of beautiful music is gone – the victim of a growing and terrifying trend of fentanyl poisoning. Zachary Didier, 17, was a straight “A” student with what seemed like a limitless future. He was a standout athlete in soccer and track, and a talented self-taught musician. “Zach was just a beautiful soul. He loved life. He loved people, he loved his family,” said Zach’s mom, Laura Didier.The Whitney High School senior was set to graduate in June with honors and had his sights on Stanford or UCLA. “He lived the most incredible life. But we have to talk about how he died because it’s information we all have to know,” Didier said. On Dec. 27, during winter break, Zach’s dad found him slumped over his desk with his head resting in his arm. He wasn’t breathing and CPR had no effect. “I was utterly confused and obviously in a fog and traumatized,” Chris Didier recalled. “How does this happen? What happened? He just fell asleep.”What was first an inexplicable tragedy has since become a cautionary tale. Zach was a victim of fentanyl poisoning. Laura and Chris Didier didn’t know, but on a couple of occasions their son had experimented with prescription drugs — the same medications millions of people use for pain management every day. Zach thought he was buying Percocet, but what he got instead was a counterfeit pill made of fentanyl, a powerful prescription painkiller that, according to the Centers for Disease Control and Prevention, is 50 to 100 times stronger than morphine. Just a few grains can be lethal.| Related Video | Placer County DA: Lethality of fake pills in recent fentanyl bust show ‘how frightening this is’“Unfortunately, we’ve now come to know other parents who have suffered this tragic type of loss with fentanyl poisoning and it’s heartbreaking how many of us there are,” Laura Didier said. The Didier family is haunted not only by the fake pills but by the way Zach got them. He didn’t slip down a dark and seedy alley. He just opened Snapchat. The same phone app millions of people use. The suspected dealer in his case has since been arrested.“This is an important message to get out that this is a big game-changer. And what may have been OK, or relatively safe in the ’70s and ’80s, or even the ’90s … This is a very different environment right now,” Chris Didier said. | Related Video | CORE Medical Clinic director describes the danger from M30 counterfeit pillsIt was not easy for Chris and Laura Didier to share their son’s story publicly. There is a stigma that surrounds drugs. Although Zach had no history of addiction, they were worried the truth might tarnish people’s memory of him. They are now committed to awareness and ensuring no other child is lost the same way.“We need to talk about this. We need to talk about what’s happening. We can’t protect Zach now, but hopefully, we can protect your kid,” said Laura.| Related Video | Parents warn about fake pills made with fentanylThis story was reported as part of KCRA 3 special on the rise of fake black-market pills. You can watch the full report here.

The piano in the Didier family home in Rocklin has gone silent.

The teenager who used to wake his parents and siblings with the sounds of beautiful music is gone – the victim of a growing and terrifying trend of fentanyl poisoning.

Zachary Didier, 17, was a straight “A” student with what seemed like a limitless future. He was a standout athlete in soccer and track, and a talented self-taught musician.

“Zach was just a beautiful soul. He loved life. He loved people, he loved his family,” said Zach’s mom, Laura Didier.

The Whitney High School senior was set to graduate in June with honors and had his sights on Stanford or UCLA.

“He lived the most incredible life. But we have to talk about how he died because it’s information we all have to know,” Didier said.

On Dec. 27, during winter break, Zach’s dad found him slumped over his desk with his head resting in his arm. He wasn’t breathing and CPR had no effect.

“I was utterly confused and obviously in a fog and traumatized,” Chris Didier recalled. “How does this happen? What happened? He just fell asleep.”

What was first an inexplicable tragedy has since become a cautionary tale. Zach was a victim of fentanyl poisoning.

Laura and Chris Didier didn’t know, but on a couple of occasions their son had experimented with prescription drugs — the same medications millions of people use for pain management every day.

Zach thought he was buying Percocet, but what he got instead was a counterfeit pill made of fentanyl, a powerful prescription painkiller that, according to the Centers for Disease Control and Prevention, is 50 to 100 times stronger than morphine. Just a few grains can be lethal.

| Related Video | Placer County DA: Lethality of fake pills in recent fentanyl bust show ‘how frightening this is’

“Unfortunately, we’ve now come to know other parents who have suffered this tragic type of loss with fentanyl poisoning and it’s heartbreaking how many of us there are,” Laura Didier said.

The Didier family is haunted not only by the fake pills but by the way Zach got them. He didn’t slip down a dark and seedy alley. He just opened Snapchat. The same phone app millions of people use. The suspected dealer in his case has since been arrested.

“This is an important message to get out that this is a big game-changer. And what may have been OK, or relatively safe in the ’70s and ’80s, or even the ’90s … This is a very different environment right now,” Chris Didier said.

| Related Video | CORE Medical Clinic director describes the danger from M30 counterfeit pills


It was not easy for Chris and Laura Didier to share their son’s story publicly. There is a stigma that surrounds drugs. Although Zach had no history of addiction, they were worried the truth might tarnish people’s memory of him.

They are now committed to awareness and ensuring no other child is lost the same way.

“We need to talk about this. We need to talk about what’s happening. We can’t protect Zach now, but hopefully, we can protect your kid,” said Laura.

| Related Video | Parents warn about fake pills made with fentanyl

This story was reported as part of KCRA 3 special on the rise of fake black-market pills. You can watch the full report here.

Leave a Reply

Your email address will not be published. Required fields are marked *